Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 19, 2019, 4:21 PM EDT for Liberty County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 19, 2019, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WWUS82 KCHS 192021
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT Fri Jul 19 2019
GAZ116>119-138-192100-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
421 PM EDT Fri Jul 19 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...
At 420 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving north at 5 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Richmond Hill, Keller and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3177 8127 3180 8142 3185 8150 3189 8152
3198 8144 3199 8136 3193 8118
TIME...MOT...LOC 2020Z 208DEG 5KT 3189 8137
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:39 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 19, 3:39 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Charleston SC 339 PM EDT Fri Jul 19 2019 .SYNOPSIS... The area will remain situated between an inland trough and Atlantic high pressure. A cold front is expected to stall over or close to the region by the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Convection has really struggled to get going across the local area though we are flanked by scattered to numerous showers and tstms to the west and south, mainly oriented along the surface trough. Convection is expected to gradually move into our inland southeast GA zones late this afternoon. The sea breeze is also beginning to develop, though we may be beyond the time of greatest instability by the time it begins advancing inland. Only weak upper vorticity energy exists across southeast GA and it's progged by the NAM to shift northwest through mid evening. We show the greatest PoPs across inland areas through early this evening, diminishing below 15% by late this evening. Isolated convection will be possible over the coastal waters later tonight as a weak land breeze develops. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Overall, the pattern looks as though it will favor decreasing thunderstorm coverage through this period with continued warm temperatures. Upper ridging will prevail this weekend, then weaken through Monday as longwave troughing spreads into the eastern half of the CONUS. At the surface, the pattern will virtually remain the same through the period featuring an inland trough and subtropical high pressure to the east. Model precip fields almost all show less convective coverage each day, with the lowest perhaps on Sunday. Still with temperatures reaching the mid to upper 90s each day, it will be hard to not at least get isolated coverage each afternoon. So the forecast contains 20-30 percent chances each day. While there is no significant organized severe threat, it is interesting to note that model soundings each day show DCAPE values in the 1000-1300 J/kg range. So whatever storms do develop could have an enhanced ability to produce strong wind gusts. Can't rule out a strong to marginally severe storm each day. Heat index values are expected to top out around 105 each day, highest along the coast, so it does not appear likely that Heat Advisories will be needed. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A substantial pattern change for the southeast states with the summer ridge giving way to broad mid/upper level troughing. A slow moving cold front is forecast to drift from the mountains on Tuesday, over eastern GA and the coastal Carolinas during mid week. Confidence continues to slowly increase for numerous showers and tstms across the forecast area during the middle of next week. The increase in clouds and precip will result in lower temps that average near or slightly below climo after Tuesday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR conditions will prevail into at least early afternoon. Thereafter we expect scattered SHRA/TSRA at or near the terminals, with the highest probabilities of flight restrictions to occur roughly between 20Z and 23Z. Impacts appear high enough at KSAV to include a tempo group for MVFR conditions, but just VCTS and CB clouds at KCHS. Extended Aviation Outlook: Brief flight restrictions and gusty/shifting winds could occur within/near thunderstorms, especially during the afternoon/evening hours. The chance for thunderstorms/associated flight restrictions could be greatest starting Tuesday as a cold front approaches the region. && .MARINE... Moderate southwest flow will continue through tonight with seas 2-4 ft. South to southwest flow will prevail through most of the period. Wind speeds this weekend and into Monday will be enhanced at times, surging into the 15-20 knot range. As we get closer to the middle of next week speeds should be topping out in the 10-15 knot range. Seas should be 2-3 feet through most of the period, though up to 4 feet around 20 nm and beyond this weekend and early next week with the stronger periods of winds. Overall, conditions are expected to remain below Small Craft Advisory thresholds. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...JRL SHORT TERM...BSH LONG TERM...ST AVIATION...BSH/JRL MARINE...BSH/JRL
Hazardous weather outlook, Jul 19, 3:39 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 339 PM EDT Fri Jul 19 2019 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-201945- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 339 PM EDT Fri Jul 19 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 19, 10:57 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1057 AM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM MARINE TSTM WIND 2 ENE JAMES ISLAND 32.76N 79.92W
07/18/2019 M40 MPH AMZ330 SC OFFICIAL NWS OBS
THE WEATHER STATION AT FORT JOHNSON MEASURED A 35 KNOT
WIND GUST.
0948 PM MARINE TSTM WIND 2 ESE CHARLESTON 32.77N 79.91W
07/18/2019 M39 MPH AMZ330 SC MESONET
THE WEATHERFLOW SITE AT SHUTES FOLLY IN CHARLESTON
HARBOR MEASURED A 34 KNOT WIND GUST.
1001 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/18/2019 M39 MPH AMZ330 SC MESONET
THE WEATHERFLOW SITE AT FORT SUMTER MEASURED A 34 KNOT
WIND GUST.
&&
EVENT NUMBER CHS1900813
EVENT NUMBER CHS1900814
EVENT NUMBER CHS1900815
BSHSpecial weather statement, Jul 19, 3:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston SC
352 PM EDT Fri Jul 19 2019
GAZ087-088-192030-
Jenkins-Screven-
352 PM EDT Fri Jul 19 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...
At 351 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Emmalane, or near Millen. This storm was
nearly stationary.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Millen, Butts, Rocky Ford, Woodcliff, Perkins, Emmalane, Herndon and
Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
3295 8182 3291 8176 3294 8170 3284 8168
3262 8179 3264 8180 3265 8184 3261 8201
3266 8208 3283 8215
TIME...MOT...LOC 1951Z 231DEG 3KT 3278 8199
DPBSpecial weather statement, Jul 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT Fri Jul 19 2019
GAZ116>119-138-192100-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
421 PM EDT Fri Jul 19 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...
At 420 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving north at 5 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Richmond Hill, Keller and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3177 8127 3180 8142 3185 8150 3189 8152
3198 8144 3199 8136 3193 8118
TIME...MOT...LOC 2020Z 208DEG 5KT 3189 8137
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:21 PM EDT | Special Weather Statement | CHS | Hampton | 39 min |
| Jul 18, 8:54 PM EDT | Special Marine Warning | CHS | 51 min | |
| Jul 18, 9:01 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 18, 9:04 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 18, 10:01 PM EDT | Areal Flood Advisory | CHS | Charleston | 89 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | CHS | Jasper | 51 min |
| Jul 18, 8:24 PM EDT | Special Weather Statement | CHS | Evans | 36 min |
| Jul 19, 3:52 PM EDT | Special Weather Statement | CHS | Jenkins | 38 min |
| Jul 19, 4:30 PM EDT | Special Weather Statement | CHS | Screven | 45 min |
| Jul 19, 5:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.